Alert archive / Nebraska / Wind Advisories in 2017
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 12, 2017, 3:05 PM CST for 24 counties in Nebraska; 8 counties in Iowa. It took effect at Dec 13, 2017, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 3:05 PM CST (21:05 UTC)
- In effect from
- Dec 13, 2017, 6:00 AM CST
- Expired
- Dec 13, 2017, 4:26 PM CST
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 32 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Johnson County, NE, Knox County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS73 KOAX 122105 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 305 PM CST Tue Dec 12 2017 ...Another Windy Day on Wednesday... IAZ043-055-056-NEZ011-012-015>018-031>034-130515- /O.NEW.KOAX.WI.Y.0006.171213T1500Z-171213T2200Z/ Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Madison-Stanton-Cuming-Burt- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 305 PM CST Tue Dec 12 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 9 AM to 4 PM CST Wednesday. * TIMING...Winds substantially increase by late morning, and diminish by late afternoon. * WINDS...Northwest winds increasing to 25 to 35 mph, gusting 45 to 55 mph at times. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
7 follow-up statements
916 WWUS73 KOAX 130437 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1037 PM CST Tue Dec 12 2017 ...Another Windy Day on Wednesday... IAZ043-055-056-NEZ011-012-015>018-031>034-131245- /O.CON.KOAX.WI.Y.0006.171213T1500Z-171213T2200Z/ Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Madison-Stanton-Cuming-Burt- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 1037 PM CST Tue Dec 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... * TIMING...Winds substantially increase by late morning, and diminish by late afternoon. * WINDS...Northwest winds increasing to 25 to 35 mph, gusting 45 to 55 mph at times. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
271 WWUS73 KOAX 130858 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 258 AM CST Wed Dec 13 2017 ...Strong Northwest Winds Today... IAZ069-079-080-090-091-NEZ043>045-051>053-067-132230- /O.EXB.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Colfax-Dodge- Washington-Saunders-Douglas-Sarpy-Cass- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Schuyler, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 258 AM CST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 9 AM this morning to 5 PM CST this afternoon. * TIMING...substantial increase in wind speeds by late morning before diminishing by late afternoon. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-NEZ011-012-015>018-031>034-132230- /O.EXT.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/ Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Madison-Stanton-Cuming-Burt- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 258 AM CST Wed Dec 13 2017 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...substantial increase in wind speeds by late morning before diminishing by late afternoon. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
085 WWUS73 KOAX 131135 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 535 AM CST Wed Dec 13 2017 ...Strong Northwest Winds Today... NEZ030-042-132230- /O.EXB.KOAX.WI.Y.0006.171213T1200Z-171213T2300Z/ Boone-Platte- Including the cities of Albion, St. Edward, and Columbus 535 AM CST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * TIMING...today. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ011-012-015>018-031>033-043-132230- /O.EXT.KOAX.WI.Y.0006.171213T1200Z-171213T2300Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming- Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Norfolk, Stanton, West Point, Wisner, and Schuyler 535 AM CST Wed Dec 13 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...today. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-067- 132230- /O.CON.KOAX.WI.Y.0006.171213T1500Z-171213T2300Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 535 AM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...substantial increase in wind speeds by mid morning before diminishing by late afternoon. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 50 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
278 WWUS73 KOAX 131655 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1055 AM CST Wed Dec 13 2017 ...Strong Northwest Winds Today... NEZ068-090>093-132300- /O.EXA.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1055 AM CST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * TIMING...today. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ011-012-015>018-030>033-042-043-132300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 1055 AM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...today. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-067- 132300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 1055 AM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...today. * WINDS...northwest at 30 to 35 mph, gusting to 40 to 55 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
936 WWUS73 KOAX 132115 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 315 PM CST Wed Dec 13 2017 IAZ079-080-090-091-NEZ011-016-017-030-031-042>044-051>053-067-068- 090>093-132215- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Mills-Montgomery-Fremont-Page-Knox-Antelope-Pierce-Boone-Madison- Platte-Colfax-Dodge-Saunders-Douglas-Sarpy-Cass-Otoe-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Neligh, Elgin, Pierce, Plainview, Osmond, Albion, St. Edward, Norfolk, Columbus, Schuyler, Fremont, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 315 PM CST Wed Dec 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. While still gusty, wind speeds have diminished to below advisory levels. Thus, the wind advisory that was previously in effect has been cancelled. $$ IAZ043-055-056-069-NEZ012-015-018-032>034-045-132300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Monona-Harrison-Shelby-Pottawattamie-Cedar-Thurston-Wayne-Stanton- Cuming-Burt-Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, and Blair 315 PM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Rest of this afternoon. * WINDS...Northwest at 25 to 35 mph, gusting to 45 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
924 WWUS73 KOAX 132150 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 350 PM CST Wed Dec 13 2017 IAZ043-055-NEZ012-015-018-032>034-045-132300- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Monona-Harrison-Cedar-Thurston-Wayne-Stanton-Cuming-Burt- Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, and Blair 350 PM CST Wed Dec 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. While still gusty, wind speeds have diminished to below advisory levels. Thus, the wind advisory that was previously in effect has been cancelled. $$ IAZ056-069-132300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Shelby-Pottawattamie- Including the cities of Harlan and Council Bluffs 350 PM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Through 5 pm. * WINDS...Northwest at 25 to 35 mph, gusting to 45 mph. * IMPACTS...High profile vehicles will have difficulty traveling. Loose objects will be blown around. Holiday decorations could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
849 WWUS73 KOAX 132226 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 426 PM CST Wed Dec 13 2017 IAZ056-069-132330- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-171213T2300Z/ Shelby-Pottawattamie- Including the cities of Harlan and Council Bluffs 426 PM CST Wed Dec 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. While still gusty, wind speeds have diminished to below advisory levels. Thus, the wind advisory that was previously in effect has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:30 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 12, 11:30 AM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1130 AM CST Tue Dec 12 2017 .SHORT TERM...(Today through Thursday) Issued at 250 AM CST Tue Dec 12 2017 We will remain in a prevailing northwest flow pattern aloft today into tonight ahead of the next vigorous short-wave trough which will move through the mid-MO Valley tomorrow (Wed). In the low levels, winds will back to westerly today, allowing for downslope-induced warming to erode the cooler air mass which filtered into the region behind yesterday's (Mon) cold front. While some warm-advection-related clouds could linger, afternoon highs should range from around 50 in the west to 40-45 across our southwest IA counties. Tonight into Wednesday, the next strong cold front (associated with the disturbance mentioned above) will advance through the northern Plains and mid-MO Valley. Mild overnight temperatures and late morning/early-afternoon highs on Wednesday will give way to falling mercury by mid afternoon. Winds will be quite strong again from the northwest and a wind advisory may become necessary. While we will indicate a low-probability chance of precipitation across our northeastern counties, better potential will remain to our east. Additionally, we could see a brief window of elevated fire weather conditions along the Kansas border Wednesday afternoon where a favorable overlap of strong winds and warmer/drier air will reside. On Thursday, yet another short-wave trough and related cold front will track from the northern High Plains into the region. It currently appears that this system will contain a bit more moisture, translating to a more meaningful chance of precipitation. Model forecast soundings indicate light snow as the initial precipitation type, changing over to light rain by afternoon as the boundary layer warms. Our official forecast will indicate accumulations approaching a half inch over portions of northeast NE, tapering to trace amounts south toward I-80. The NAM and GFS solutions depict a swath of 1.0-1.5" snow accumulation across our area, so this is something we will continue to monitor. .LONG TERM...(Thursday night through Monday) Issued at 250 AM CST Tue Dec 12 2017 Latest medium-range model guidance is now in better agreement in indicating that a multi-stream trough will track from the British Columbia and Pacific Northwest coasts on Friday into the Great Plains later Saturday into Sunday. Ahead of this system, we will see continued mild conditions Friday into Saturday with highs in the 40s to lower 50s. About the only model that shows QPF across our area is the ECMWF, and we will include slight-chance PoPs Saturday afternoon into Saturday night. Thereafter, we could see some amplification of a broader-scale trough from central Canada into the north-central U.S. early next week. Confidence in that scenario remains low with our forecast indicating continued above-normal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1127 AM CST Tue Dec 12 2017 A ribbon of VFR clouds will continue to push east over KOMA and KLNK early this afternoon and has already cleared east of KOFK. Little in the way of aviation concern as it remains VFR. Otherwise, a cold front will sweep through the area in the early morning hours providing LLWS to the TAF sites. Gusty northwest surface winds to 30kts expected for Wednesday morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Kern
Hazardous weather outlook, Dec 12, 4:00 AM CST, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 400 AM CST Tue Dec 12 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130000- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 400 AM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time .DAYS TWO THROUGH SEVEN...Wednesday through Monday A cold front will move through the region early Wednesday with strong northwest winds developing by mid morning and continuing through the afternoon. In addition, a brief period of high fire danger could materialize Wednesday afternoon near the Kansas border where an overlap of strong winds and warmer and drier air will reside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.